MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017617
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a lobectomy, the device did a poor staple formation.The laparoscopic procedure was then converted to an open due to the device problem.Staple line was over sewed.They changed the stapler for a new one to complete the case.Patient is alive.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received with the pushers advanced and the handle was not locked.Three unformed staples were remaining in the jaws.The approximation handle was in the closed position.Functionally, the instrument was reloaded with staples and applied to test media.The staple line was properly formed, and the jaw properly clamped and unclamped when the approximating lever was operated.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur when the firing stroke is not completed during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6907596
Report Number2647580-2017-06937
Device Sequence Number18959084
Product Code GDW
UDI-Device Identifier10884521047723
UDI-Public10884521047723
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number017617
Device Catalogue Number017617
Device Lot NumberP2K0323X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;